Antidepressants

The medicines used to treat the symptoms of clinical depression are called antidepressants. They are also used to treat generalized anxiety disorder (GAD), obsessive-compulsive disorder (OCD), and sometimes for post-traumatic stress disorder. Some of the antidepressants commonly used are Fluoxetine, Imipramine, Bupropion, and Sertraline.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Have to interact with people but my fear remains an obstacle. Will you suggest any solution?

Query: Hi doctor, I am 30 years old. I do not like being in public. I do not do anything fun. I have a thought that always people in my surroundings are looking at me. So I would rather be at home. I do not like using the phone. I am taking Klonopin 2 mg 3 times a day. But I am not taking it now as I am...  Read Full »


Dr. Nidhi Jain Bukharia

Answer: Hi, Welcome to icliniq.com. You are suffering from panic attacks with agoraphobia (fear to go to public place). You are taking Benzodiazepine (Klonopin-Clonazepam) of very high dose. Continue it but should take it occasionally only, as high chance of dependence is there. You should start an antid...  Read Full »

Is Zoloft safe for a 13 year old boy who is suffering from bipolar disorder?

Query: Hi doctor, I am concerned about the medication that my 13 year old son is currently taking for bipolar disorder. He was diagnosed bipolar disorder at the age of 7. After trying several medications Depakote was the one that worked best. My ex-husband got custody of him 4 years ago and pulled him o...  Read Full »


Dr. Nidhi Jain Bukharia

Answer: Hi, Welcome to icliniq.com. First of all, I want to inform you that Vyvanse (Lisdexamfetamine) and Intuniv (Guanfacine) tablets are indicated for Attention deficit hyperactivity disorder (ADHD). Depakote (Valproic acid) is an antiepileptic and mood stabilizer. It is useful for bipolar disorder. I...  Read Full »

I am being emotionally abused. Please help.

Query: Hi doctor, I am 20 years old. I am an engineering college student. I have an younger brother. My parents have always been distant for as long as I remember and the beating, fighting and emotional abuse started around five years back. Now they started to fight with us too. My father always try to t...  Read Full »


Dr. Nidhi Jain Bukharia

Answer: Hi, Welcome to icliniq.com. You are having symptoms of both depression (sad mood, forgetfulness, depersonalization, feeling of helplessness, suicidal ideation, loss of concentration) and anxiety (restlessness, heaviness). So, your diagnosis is mixed depression and anxiety disorder. You need to take ...  Read Full »

My mother is so clueless about what she is doing. Why?

Query: Hi doctor, My mother is 50 years old. Sometimes, she is so clueless about how to talk, what to talk and when to talk. As a result she always gets hatred from the people around her. She fights with everyone and always complains about each and everything happening. We used to think all these where ho...  Read Full »


Dr. Nidhi Jain Bukharia

Answer: Hi, Welcome to icliniq.com. Kindly answer me few questions. Has it started suddenly or gradually? How was she a year back? Was she completely normal or had some behavioral problems? For last one year, is she performing her duty like job or kitchen work? Is she caring and responsible in her famil...  Read Full »

Can Quetiapine make a person drowsy?

Query: Hi doctor, Two years ago, I was diagnosed with anxiety and depression and was treated with Fluoxetine, Zepam and Modafinil. Since one and a half years, I have been taking tablet Quetiapine 25 mg and tablet Lithoril 400 mg twice a day. Also, I am taking tablet Prodep 10 mg once in the morning for de...  Read Full »


Dr. Nidhi Jain Bukharia

Answer: Hi, Welcome to icliniq.com. Surely, psychiatric issues are a taboo these days. But, in my opinion you should continue with your medications according to the way it is responding in your body. If the above medications are working well for you by keeping your mood pleasant and the interperson...  Read Full »

I was asked to increase Cymbalta dose but worried about side effects. Any thoughts?

Query: Hello doctor, I am a 55 year old healthy woman. I have had chronic depression since adolescence. I historically do well with a low dose of antidepressant. When I do not take one, it usually does not work out. I have been on a low dose of Cymbalta for the past five years. 20 mg. Lately, I have been ...  Read Full »


Dr. Nidhi Jain Bukharia

Answer: Hello, Welcome to icliniq.com. Until now, how many episodes of depression did you have (episodes means at least two months of complete recovery between two episodes)? Or, is it continuous for five years? Any family history of depression? Revert with more information to a psychiatrist online -->...  Read Full »

Is there a permanent solution for repeated depressive episodes?

Query: Hello doctor, My husband is 32 years old and he got his first depressive episode five years back due to business stress. After that he is undergoing depressive episodes every year. He becomes fine after taking anti-depressants and does all his work normally. But again after few days depression repe...  Read Full »


Dr. Nidhi Jain Bukharia

Answer: Hi,Welcome to icliniq.com.It means it is a recurrent depressive disorder. Lamitor (Lamotrigine) is a mood stabilizer. So continue it. If illness worsens, start an antidepressant. There is no permanent solution for it. Only keep positivity in your life. Do meditation daily. Read good inspirational bo...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.